Scleroderma & Raynaud's UK (SRUK)
7,136 members3,398 posts

Mycophenolate Questions

Hello,

Any one on mycophenolate experienced low hemaglobin levels. Mine seems to have gone to 97 from 106 in a 4 week period -.one week it was 114. I have stopped the ferrous sulphate. Maybe i should start it again - just my stools were green (sorry for the detail).

Am now on the maximum dose of mycophenolate 2000g - seem to be ok - just a bit tired - on my 5th week, noticed small changed in skin. Am assuming it will take a good few months for it to kick in!

Also taking such a strong drug doesn't mean we shouldn't have holidays and breaks 😎 I was hoping to go Dubai or Morocco or Istanbul

Regards,

Naila

PS - I have systemic sclerosis- diffuse

3 Replies
oldestnewest

Hi there I'm on 3000mg per day now. When you first start it does cause disruption to everything but it does settle down after a few months. Your point regarding still taking trips is absolutely correct. Scleroderma can take so much but it needs to know it comes second to living and interesting life.

1 like
Reply

Hi

Yes. When I first started on mycophenalate 12 years ago now my haemoglobin dropped to 93 and I was tired. However it did recover. I took iron supplements for a while but then stopped and just made sure I ate an iron rich diet. I stopped the mycophenalate about 2 years ago as it had done the job of stabilising my diffuse scleroderma. Another possible reason for anaemia is telangectasia (little red spots on the skin) in the gut which can bleed. I occasionally noticed green black stools when I was not on iron supplements which suggested that there was some bleeding. I had colonoscopy and gastroscopy which confirmed telangectasia in the gut. My haemoglobin now is 153! Above the normal limit. Hope you recover soon. You're right to carry on with all you can do in life.

Reply

I had low iron before I went on Myco so was already taking ferrous fumerate. Myco didn't make any difference to my iron and I am still on the ferrous fumerate and have been on 2000mg myco for a year now. I think green poo is fairly standard for anyone on any sort of iron tablets - it does say on the patient information label this happens. Despite a gastroscopy and a colonoscopy no reason has been found for my anaemia and my iron is now within normal levels as long as I keep taking iron. I eat a well balanced diet with good iron sources so we assume that I have some malabsorption issues due to my limited systemic sclerosis as I definitely have some gut involvement.

1 like
Reply

You may also like...